Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 12, 2007, 3:12 PM EDT for Randolph County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2007, 3:12 PM EDT (19:12 UTC)
- Expired
- May 12, 2007, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:49 PM EDT | FLASH FLOOD | 5 S Ramseur, NC | THE FORT CREEK HAS COME OUT OF ITS BANKS AND IS FLOODING RIVERSIDE BRIDGE. OTHER CREEKS AND STREAMS ARE NEAR FLOOD ACROSS THE SOUTHERN PORTION OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 121915 FFWRAH NCC151-122215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 312 PM EDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 615 PM EDT * AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHWESTERN RANDOLPH COUNTY. OVER TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE SOUTHWEST PORTION OF RANDOLPH COUNTY IN THE PAST HOUR AND AN ADDITIONAL TWO INCHES IS POSSIBLE. * LOCATIONS THREATENED WITH FLOODING INCLUDE NEW HOPE...ULAH AND MARTHA. LOCATIONS NEAR HIGHWAY 49 ALONG THE UWHARRIE RIVER ARE ESPECIALLY VULNERABLE TO FLOODING IN THIS EVENT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. LAT...LON 3571 7984 3551 7985 3551 8005 3571 8007 $$ JFB
2 follow-up statements
000 WGUS72 KRAH 122053 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 449 PM EDT SAT MAY 12 2007 NCC151-122215- RANDOLPH NC- 449 PM EDT SAT MAY 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHERN RANDOLPH COUNTY... AT 449 PM...THE RANDOLPH COUNTY SHERIFFS OFFICE REPORTED THAT THE FORT CREEK HAS RISEN ABOVE ITS BANKS AND IS COVERING RIVERSIDE BRIDGE SOUTH OF RAMSEUR. LAW ENFORCEMENT ALSO REPORTED THAT MANY CREEKS IN THE SOUTHERN PART OF THE COUNTY CONTINUE TO RISE AND MAY FLOOD AT ANYTIME. EVEN THOUGH ONLY LIGHT RAIN CONTINUES ACROSS SOUTHERN RANDOLPH COUNTY...THE FLOODING THREAT WILL CONTINUE UNTIL THESE CREEKS AND STREAMS HAVE TIME TO RECEDE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHEBORO...RAMSEUR...MARTHA...AND SEAGROVE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3574 7955 3552 7956 3551 8006 3571 8007 $$ JFB
000 WGUS72 KRAH 122213 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 610 PM EDT SAT MAY 12 2007 NCC151-122220- RANDOLPH NC- 610 PM EDT SAT MAY 12 2007 ...THE FLASH FLOOD WARNING FOR SOUTHERN RANDOLPH COUNTY EXPIRES AT 615 PM EDT... THE HEAVY RAIN THAT PROMPTED THE WARNING HAS DIMINISHED. IN ADDITION...MANY CREEKS AND STREAMS HAVE RETURNED TO THEIR BANKS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. MOTORISTS ARE STILL ADVISED TO AVOID AREAS WHERE HIGH WATER COVERS THE ROAD. ALSO...DO NOT WALK OR PLAY NEAR RAIN SWOLLEN CREEKS AND STREAMS. DUE TO THE SOFT GROUND...THE GROUND MAY GIVE...CAUSING YOU OR OTHERS TO FALL INTO THE FAST FLOWING WATER. LAT...LON 3574 7955 3552 7956 3551 8006 3571 8007 $$ WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:07 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 12, 2:07 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 207 PM EDT SAT MAY 12 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH CAROLINA THIS EVENING. A COLD FRONT WILL MOVE SOUTH THROUGH THE STATE SUNDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH LATER SUNDAY THROUGH MONDAY. THE HIGH PRESSURE CENTER WILL DRIFT OFF THE CAROLINAS COAST MONDAY NIGHT AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS A SHORT WAVE ALOFT PUSHES SOUTHEAST FROM THE OHIO VALLEY...JET LEVEL DYNAMICS WILL CONTRIBUTE TO DIVERGENCE TO HELP STRENGTHEN AND EXPAND DEEP CONVECTION OVER THE AREA. A TROUGH OF LOW PRESSURE AT 850 MB WILL HELP CONVERGE MOISTURE INTO THE AREA WITH SURFACE DEW POINTS IN THE MID TO UPPER 60S LATE TODAY. P-WATER IN THE COLUMN IS EXPECTED TO BE 1.5 TO 1.8 INCHES. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SLOW MOVING CELLS. POPS WILL REMAIN ABOVE 70 PCT UNTIL AROUND MIDNIGHT THEN DROP BACK TO A LINGERING SMALL CHANCE IN THE PREDAWN HOURS. MINIMUM TEMPERATURES 60 TO 65. -RFG && .SHORT TERM /SUNDAY THROUGH TUESDAY/... A LARGE AMPLITUDE RIDGE ALOFT OVER THE PLAINS EXPANDS EASTWARD THROUGH MONDAY THEN FLATTENS INTO A MORE ZONAL WESTERLY FLOW TUE. A SURFACE HIGH DRIFTS SOUTH FROM THE UPPER OHIO VALLEY SLOWLY OFF THE NC COAST LATER MONDAY THEN STRETCHES WEST TO EAST ACROSS THE SAVANNAH BASIN TO BERMUDA TUE PUTTING CENTRAL NC INTO AN INCREASING WESTERLY FLOW. FOLLOWING NEAR NORMAL TEMPERATURES SUN THROUGH MON... WE SHOULD SEE A WARM UP INTO THE 80S ON TUE. THIS PERIOD REMAINS DRY WITH ONLY SOME FLEETING HIGH CLOUDINESS MON NIGHT AND TUE. -RFG && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... SW FLOW INCREASES TUESDAY NIGHT AS THE SFC HIGH MOVES OFFSHORE AND A COLD FRONT TO THE WEST BEGINS TO APPROACH. WITH SFC WINDS STAYING UP OVERNIGHT AND LOW LEVEL MOISTURE INCREASING...TUESDAY NIGHT LOWS SHOULD STAY IN THE UPPER 50S TO LOWER 60S. COLD FRONT BEGINS TO MOVE INTO THE AREA ON WEDNESDAY...BUT TIMING IS STILL A BIT UNCERTAIN AS THE MEDIUM RANGE MODELS STILL DISAGREE ON HOW TO HANDLE THE SHORTWAVE ENERGY ENTERING THE GREAT LAKES A NORTHEAST. ECMWF HAS BEEN CONSISTENT WITH ITS FORECAST OF MORE AMPLIFICATION AND A SOMEWHAT SLOWER FRONTAL PASSAGE...SUGGESTING BEST RAIN CHANCES WILL OCCUR LATE WEDNESDAY INTO EARLY THURSDAY. EACH GFS RUN HAS HANDLED THE ENERGY SOMEWHAT DIFFERENTLY...NOW SHOWING A FAST PROGRESSION OF A POSITIVELY TILTED SHORTWAVE FOLLOWED BY ANOTHER PIECE DROPPING IN ON THE BACKSIDE OF THE TROUGH. BECAUSE OF THIS...MORE OF ANAFRONT EVENT DEVELOPS WITH ALL THE PRECIP OCCURRING BEHIND THE PASSAGE OF THE SFC FRONT. THIS WOULD LIKELY HINDER THUNDER CHANCES. AT THIS POINT GIVEN CONTINUED UNCERTAINTY... WILL LEAVE A CHANCE OF SHWRS AND TSTMS FOR LATE WEDNESDAY INTO EARLY THURSDAY...LINGERING A SLIGHT CHANCE FOR THURSDAY. CANADIAN HIGH PRESSURE BUILDS IN FOR THE END OF THE WEEK AND BEGINNING OF THE WEEKEND...BRINGING PLEASANT TEMPS AND DRY CONDITIONS. -JFB && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CONVECTIVE INITIATION IS BEGINNING ACROSS CENTRAL NC THIS AFTERNOON WITH THE COMBINATION OF A WARM UNSTABLE AIRMASS...A WEAK SFC TROUGH...AND AN UPPER LEVEL DISTURBANCE. VERY DIFFICULT TO DETERMINE EXACT TIMING OF CONVECTION AT ANY ONE AIRPORT. THEREFORE...TAFS WILL REFLECT SHRA AND VCTS WITH TEMPORARY REDUCTIONS TO MVFR VISIBILITIES AND CEILINGS. AS TIMING OF THUNDER BECOMES MORE APPARENT AT INDIVIDUAL AIRPORTS...WILL AMEND TO REFLECT THE BEST TIMING. CONVECTION SHOULD BEGIN TO DIMINISH OVER THE AREA BY THIS EVENING AS DAYTIME HEATING IS LOST. CLOUDS GENERALLY GO SCATTERED OVERNIGHT AS CONVECTIVE DEBRIS CLOUDS SLOWLY CLEAR OUT. WILL HAVE TO WATCH FOR FOG...ESPECIALLY AT KRWI AND KFAY SINCE DRIER AIR WILL NOT WORK INTO THESE AREAS UNTIL AFTER SUNRISE. WILL MENTION MVFR FOG FOR THE TIME BEING. COLD FRONT PUSHES THROUGH THE AREA ON SUNDAY MORNING WITH WINDS BECOMING GUSTY OUT OF THE NORTH UP TO 20KT IN THE 13-16Z TIME FRAME. MUCH DRIER AIR FILTERS IN BEHIND THE FRONT...BRINGING AN END TO ANY CEILING CONCERNS. AVIATION OUTLOOK...VFR CONDITIONS THROUGH TUESDAY. ANOTHER COLD FRONT APPROACHING WEDNESDAY AND THURSDAY BRINGING A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. POTENTIAL FOR MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. -JFB && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...RFG SHORT TERM...RFG LONG TERM...JFB AVIATION...JFB
Hazardous weather outlook, May 12, 11:15 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1115 AM EDT SAT MAY 12 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131515- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1115 AM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON WITH THE TYPICAL ASSOCIATED DANGERS OF FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND SUDDEN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA MAINLY LATE WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING TO HELP MONITOR LOCALLY INTENSE THUNDERSTORMS. RFG
In the hours before
Special weather statement, May 12, 1:29 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 129 PM EDT SAT MAY 12 2007 NCZ008>011-023>026-039>041-073>075-083-121830- ALAMANCE-ANSON-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-MONTGOMERY- MOORE-ORANGE-RANDOLPH-STANLY-VANCE-WAKE-WARREN- 129 PM EDT SAT MAY 12 2007 A BROAD BAND OF WIDELY SCATTERED THUNDERSTORMS STRETCHING ACROSS CENTRAL NORTH CAROLINA FROM NEAR LAKE GASTON SOUTHWEST THROUGH DURHAM AND CHAPEL HILL INTO THE UWHARRIE MOUNTAINS AROUND TROY AND ALBEMARLE WILL CONTINUE TO DEVELOP AND MOVE SLOWLY SOUTHEAST THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND A FEW MAY PRODUCE FREQUENT INTENSE CLOUD TO GROUND LIGHTNING. ADDITIONALLY... SMALL HAIL...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. THROUGH 230 PM...THE GREATEST CONCENTRATION OF THUNDERSTORMS IS LIKELY TO BE IN STANLY...MONTGOMERY...AND NORTHWEST MOORE COUNTIES. IF THREATENING CONDITIONS APPROACH TAKE COVER. REMEMBER...IF YOU ARE OUTDOORS AND CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RFG
Local storm report, May 12, 2:11 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
211 PM EDT SAT MAY 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ALBEMARLE 35.36N 80.19W
05/12/2007 E0.75 INCH STANLY NC EMERGENCY MNGR
IN ADDITION TO THE PENNY SIZE HAIL, A 16 TO 18 INCH
DIAMETER TREE LIMB FELL ONTO A HOUSE
&&
JFBLocal storm report, May 12, 2:37 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT SAT MAY 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG ALBEMARLE 35.36N 80.19W
05/12/2007 STANLY NC EMERGENCY MNGR
EMA REPORTS TREES DOWN ON AT LEAST TWO HOUSES IN
ALBEMARLE
&&
JFBSpecial weather statement, May 12, 3:05 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT SAT MAY 12 2007 NCZ075>077-122000- HARNETT-LEE-MOORE- 305 PM EDT SAT MAY 12 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS LEE...MOORE AND WESTERN HARNETT COUNTIES THROUGH 400 PM EDT... AT 305 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUM SPRINGS TO EAGLE SPRINGS...OR ALONG A LINE EXTENDING FROM 5 MILES WEST OF SANFORD TO 13 MILES WEST OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS TO BE IMPACTED BY THESE STRONG STORMS INCLUDE CARTHAGE...WHISPERING PINES...SOUTHERN PINES...TRAMWAY...CAMERON AND PINEVIEW. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS INTENSE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:43 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 47 min |
| May 12, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 33 min |
| May 12, 2:58 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| May 12, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| May 12, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 44 min |
| May 12, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| May 12, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 38 min |
| May 12, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 36 min |
| May 12, 4:14 PM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| May 12, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 38 min |
| May 12, 5:27 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| May 12, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 29 min |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.